Should dehydroepiandrosterone replacement therapy be provided with glucocorticoids?

@article{Robinzon1999ShouldDR,
  title={Should dehydroepiandrosterone replacement therapy be provided with glucocorticoids?},
  author={Boaz Robinzon and Maurizio Cutolo},
  journal={Rheumatology},
  year={1999},
  volume={38 6},
  pages={488-95}
}
Adrenocorticotrophic hormone (ACTH) induces the concomitant secretion of glucocorticoids (GC) and dehydroepiandrosterone (DHEA) from the adrenal cortex. Whereas GC are catabolic, DHEA is anabolic. Long-term GC administration may result in some deleterious side-effects, such as muscular weakness, atrophy and necrosis, diabetes, fattiness, osteopenia, osteoporosis and avascular necrosis and susceptibility to infections. DHEA ameliorates some deleterious effects of GC, such as diabetes, amino acid… CONTINUE READING
20 Citations
0 References
Similar Papers

Citations

Publications citing this paper.
Showing 1-10 of 20 extracted citations

Similar Papers

Loading similar papers…